Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Nov 30, 2022, 3:49 AM CST for 6 parishes in Louisiana. It took effect at Nov 30, 2022, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 3:49 AM CST (09:49 UTC)
- In effect from
- Nov 30, 2022, 9:00 AM CST
- Expired
- Nov 30, 2022, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 12.6
The text
As transmitted.
324 WWUS74 KLCH 300949 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 349 AM CST Wed Nov 30 2022 LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-301800- /O.NEW.KLCH.WI.Y.0018.221130T1500Z-221130T2200Z/ Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 349 AM CST Wed Nov 30 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From 9 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
523 WWUS74 KLCH 302100 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 300 PM CST Wed Nov 30 2022 LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-302200- /O.CAN.KLCH.WI.Y.0018.000000T0000Z-221130T2200Z/ Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 300 PM CST Wed Nov 30 2022 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:38 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Nov 29, 11:38 PM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1138 PM CST Tue Nov 29 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 606 PM CST Tue Nov 29 2022
Good amount of guidance suggests we will see some fog in SE TX and
SW LA tonight, before the front passes through.
&&
.LONG TERM...
(Friday through next Monday)
Dry weather returns to the longterm period as strong ridging regime
remains in place for much of the period. Several days of southerly
return flow will result from surface high pressure settling over the
eastern Gulf. Thus, well-above seasonal warmth is expected starting
Friday and continuing through next weekend.
A brief chance of isolated rain showers and thunderstorms is
possible Saturday as a frontal boundary approaches from the north.
However, with strong surface southerlies, the boundary will get hung
up in north LA/south AR, limiting the southward extent of meaningful
rainfall. The next frontal system takes shape towards the end of the
weekend, with increasing rain chances moving back into the region
around the start of next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1136 PM CST Tue Nov 29 2022
IFR ceilings are dominating, with visibilities in the 4-6SM range
at KLCH and KBPT due to BR. TSRA is possible at KLFT and KARA for
the next 3 hours. A strong cold front comes through in the 08z-13z
range, from northwest to southeast. VFR conditions will previal
after that time frame, although winds will be quite gusty out of
the north.
&&
.MARINE...
Issued at 606 PM CST Tue Nov 29 2022
Parameters are in place for dense marine fog tonight before the
cold front comes through, so have issued a dense fog advisory for
Sabine Lake, Calcasieu Lake, and the nearshore waters from High
Island to Cameron until 4 am.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 50 61 34 60 / 80 0 0 0
LCH 55 66 40 61 / 60 0 0 0
LFT 58 69 41 62 / 80 10 0 0
BPT 55 65 41 61 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until 6 AM CST Wednesday for GMZ430-432-450.
Small Craft Advisory from 6 AM Wednesday to midnight CST
Wednesday night for GMZ430-432-435.
Gale Warning from 6 AM Wednesday to midnight CST Wednesday night
for GMZ450-452-470-472.
Small Craft Advisory from midnight Wednesday night to noon CST
Thursday for GMZ450-452-470-472.
Small Craft Advisory from 6 AM Wednesday to noon CST Thursday
for GMZ455-475.
&&
SHORT TERM...87
LONG TERM....11
AVIATION...15Hazardous weather outlook, Nov 30, 3:49 AM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 349 AM CST Wed Nov 30 2022 LAZ027-028-030-031-TXZ180-201-259>262-011000- Vernon-Rapides-Beauregard-Allen-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 349 AM CST Wed Nov 30 2022 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Patchy fog near the coast early this morning will dissipate following the passage of a cold front. Breezy winds of 15-20 MPH will develop behind the front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will develop Saturday in response to a very humid airmass in place across the region and a stalled frontal boundary to the north. Organized severe weather is not expected at this time. Scattered showers and thunderstorms will develop Tuesday as a cold front approaches the area and stalls. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-011000- Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- 349 AM CST Wed Nov 30 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Sustained winds of near 20 MPH gusting to 30 MPH will develop by mid morning following the passage of a cold front and persist through the afternoon. Winds will diminish this evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will develop Saturday in response to a very humid airmass in place across the region and a stalled frontal boundary to the north. Organized severe weather is not expected at this time. Scattered showers and thunderstorms will develop Tuesday as a cold front approaches the area and stalls. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-011000- Sabine Lake-Calcasieu Lake- 349 AM CST Wed Nov 30 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Small Craft Advisory. Dense marine fog will continue over Sabine and Calcasieu lakes and the adjacent coastal waters early this morning before dissipating following the passage of a cold front later this morning. Strong and gusty northwesterly winds will develop in the wake of the cold front which will continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will develop Saturday in response to a very humid airmass in place across the region and a stalled frontal boundary to the north. Organized severe weather is not expected at this time. Scattered showers and thunderstorms will develop Tuesday as a cold front approaches the area and stalls. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-011000- Vermilion Bay- 349 AM CST Wed Nov 30 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Strong and gusty northwesterly winds will develop in the wake of a cold front passage this morning which will continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will develop Saturday in response to a very humid airmass in place across the region and a stalled frontal boundary to the north. Organized severe weather is not expected at this time. Scattered showers and thunderstorms will develop Tuesday as a cold front approaches the area and stalls. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ452-455-470-472-475-011000- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 349 AM CST Wed Nov 30 2022 ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Strong and gusty northwesterly winds with frequent gusts to gale force as well as elevated seas will develop in the wake of a cold front passage this morning which will continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Scattered showers and thunderstorms will develop Saturday in response to a very humid airmass in place across the region and a stalled frontal boundary to the north. Organized severe weather is not expected at this time. Scattered showers and thunderstorms will develop Tuesday as a cold front approaches the area and stalls. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-011000- Coastal waters from Cameron LA to High Island TX out 20 NM- 349 AM CST Wed Nov 30 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Gale Warning. Strong and gusty northwesterly winds with frequent gusts to gale force as well as elevated seas will develop in the wake of a cold front passage this morning which will continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Scattered showers and thunderstorms will develop Saturday in response to a very humid airmass in place across the region and a stalled frontal boundary to the north. Organized severe weather is not expected at this time. Scattered showers and thunderstorms will develop Tuesday as a cold front approaches the area and stalls. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 30, 1:50 AM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
150 AM CST Wed Nov 30 2022
LAZ053>055-300815-
Lower St. Martin LA-Iberia LA-St. Mary LA-
150 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of northeastern Iberia,
north central St. Mary and southeastern St. Martin Parishes through
215 AM CST...
At 150 AM CST, Doppler radar was tracking a strong thunderstorm near
Charenton, or 8 miles north of Franklin, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Baldwin, Charenton and Pierre Part.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2979 9154 2993 9162 3006 9141 3006 9127
3003 9124 3004 9123 3004 9122 3000 9123
3000 9126 2999 9126 2995 9125 2993 9123
2992 9123 2990 9121 2988 9121
TIME...MOT...LOC 0750Z 242DEG 36KT 2991 9147
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:26 PM CST | Marine Dense Fog Advisory | LCH | 11 hr | |
| Nov 30, 1:50 AM CST | Special Weather Statement | LCH | Saint Martin | 25 min |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.